MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10678
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = radiology tech.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a right upper arm fistulagram, a performer introducer check-flo valve leaked upon insertion of the device.An unspecified uniglide wire guide was used within the device, which was in place for less than five minutes.Details of the patient's anatomy are unknown.Minimal blood loss, not requiring treatment, was reported.The procedure was completed and the outcome was reported as good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during a right upper arm fistulagram, a performer introducer check-flo valve leaked upon insertion of the device.An unspecified uniglide wire guide was used within the device, which was in place for less than five minutes.Details of the patient's anatomy are unknown.Minimal blood loss, not requiring treatment, was reported.The procedure was completed and the outcome was reported as good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation/evaluation: vascular health center informed cook on 05nov2019 of an incident involving a performer introducer (rycfw-7.0-35-6-rb-cw) from lot: 10051033.The check-flo valve reportedly leaked during a right fistulagram on (b)(6) 2019.No adverse effects to the patient have been reported.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), and quality control, as well a visual inspection, functional test, and dimensional verification of the returned device was conducted during the investigation.One performer introducer was returned to cook for evaluation.Upon visual inspection, biomatter was noted throughout the device but no damage to the silicone disk in the hub was present.A functional test confirmed that the device leaked at the proximal end of the hub around the disk.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are currently in place to identify this failure mode prior to distribution; however, since the time of this device's manufacture, quality control procedures have been updated to address this failure mode.A review of the dhrs for the reported complaint device lot as well as the associated supplier component lot revealed no recorded non-conformances.A database search did not identify any other events associated with the reported device lot.Because there are no related non-conformances, adequate inspection activities established, objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product ifu, t_intro_rev2 ¿introducers,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was began in response to this device issue, a root cause of inadequate tightening of the cap onto the valve body was identified related to leaking around the silicone disk and through the cap was confirmed.A fixed span gauge that will measure the distance of the cap to the bottom of valve body was implemented as a result to ensure that the caps are adequately tightened onto the body of the valves.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root was traced to deficiencies in manufacturing/quality control.The analysis of the returned device identified that the cap was not securely tightened, causing liquid to leak from around the silicone disk.It should be noted that the device in question was manufactured prior to the capa implementation.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9311070
Report Number1820334-2019-02845
Device Sequence Number13593288
Product Code DYB
UDI-Device Identifier00827002106789
UDI-Public(01)00827002106789(17)220930(10)10051033
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG10678
Device Catalogue NumberRYCFW-7.0-35-6-RB-CW
Device Lot Number10051033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1